+ Reply
Log in or Register to participate in these discussions
Side effects round 8 of chemo
Dubsone72
9 Posts

Good morning,

I was diagnosed with pancreatic cancer in April, I have just completed my 8th round of chemo of 12 rounds, and I'm finding that the side effects are getting worse especially the really bad gas and strong urine order it lasted longer and longer. I have pretty good diet and dri k lots of water to flush out chemo

I have treatment every 2nd week and have a bottle connected for 48 hours after I leave the hospital.

Is there anyone with any info that can help with the gas its pretty bad.

Thanks

4 Replies
ACH2015
2437 Posts

Hi @Dubsone72

Having had chemo myself, (paclitaxel and carboplatin), I can say that the side effects (fatigue, bone pain, chemo brain) I had increased after each round of treatment. Perhaps its best to seek remedy from your medical team, the oncologist or nurses at the chemo center. It is good that you are drinking plenty of water to flush the chemo from your system.

I would also like to tag @Marsha_K into this post. Marsha is a new member here that is just starting her treatment for pancreatic cancer.

Keep well

ACH2015

Runner Girl
3008 Posts

@Dubsone72
I've done a search on the gas topic and can provide a link to explain, and provide suggestions: https://www.oncolink.org/support/side-effects/gastrointestinal-side-effects/flatulence-passing-gas

And a second link: https://chemocare.com/chemotherapy/side-effects/abdominal-pain-and-cancer.aspx

Chemotherapy-induced abdominal pain, cramping and flatulence:
Chemotherapy can cause both increased (rapid) and decreased (slow) motility of the intestines. In other words, the normal wave-like action that moves stool through the bowel may be faster or slower than usual.
Rapid motility may cause stool to travel faster and be less formed. Rapid motility can be associated with cramping and/or diarrhea.
Slow motility may cause stool to travel slower, becoming harder and dryer and more difficult to pass. It may contribute to constipation and lower abdomen pain. Pain may be achy or cramp-like and may be associated with increased flatulence (gas).
Chemotherapy may also alter the normal bacterial flora that is present in the intestines. This can affect digestion and cause aching, cramping or flatulence (gas).
Steroids and other immunosuppressive medications may increase the probability of ulcers or other potentially serious abdominal complications such as perforation.
A history of or the development of lactose intolerance may contribute to worsening abdominal pain, cramping or flatulence (gas).
Cramping is a caused by a spasm (or contraction) of the bowel. It may be associated with the urge to move your bowels. It is not usually constant but comes more in "waves." It may be accompanied by either diarrhea, constipation or flatulence (gas).

Vivi
9 Posts

@Dubsone72
I too was diagnosed with pancreatic cancer earlier this year and am currently on round 11 of chemo (Folfirinox). In the beginning I found I had a lot of trouble with bloating and gas but it is better now, I am not sure why but things seem to have settled a bit. My oncologist has adjusted several of my chemo meds including dropping the dose of irintotican (sp?) by 25% and I think that helped with the gas and bloating. I also have adjusted my rounds of chemo, I do 4 cycles of 14 days and then one 21 day cycle. I don’t know if that has helped my bloating and gas but it has helped my mental health. If you haven’t done so I’d recommend bringing this up with your oncologist as some adjustments may help.
-Vivi

CandiceRG
85 Posts

@Dubsone72 i had a lot of gas and stomach pain with ABVD chemo and have used pepcid ac when I wake up and at supper, and gas x for flare ups. I got the okay to try zinc L-carnosine and did that for a week…not sure if it helped. Now doing CBD too. I also found some yoga poses that help and my hematologist reduced the steroid.

Although I have a different cancer and a treatment, I'm also on #8 and it's hitting me hard as of yesterday (day 4). Kinda like a flu feeling. Hopefully short lived.

I hope you can find something that eases your symptoms .

+ Reply